Heavy Rain, Ness
- When
- July 31, 7:00 AM CST
- Where
- Ness County, Ness City
- Reported by
- Public
- Coordinates
- 38.450, -99.900
There was an unconfirmed report of 10 inches of rainfall overnight.
This was a the third day in a row for thunderstorms producing very heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
This was a the third day in a row for thunderstorms producing very heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 31, 2:18 AM CST, 4 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 318 AM CDT TUE JUL 31 2007 .DISCUSSION... DAYS 1-2... DECENT CLUSTER OF TSRA ON-GOING EARLY THIS MORNING DROPPING HEAVY RAINFALL FROM NEAR NESS CITY TO NEAR HAYS. MOVEMENT HAS BEEN STEADY. WILL ADJUST POPS EARLY THIS MORNING FOR THIS ACTIVITY. LATER TODAY CONDITIONS WILL BE SIMILAR TO MONDAY. PREVIOUS FRONT OR OUTFLOW BOUNDARY HAD MOVED BACK INTO SOUTHERN PART OF MY CWA DURING THE DAY MONDAY AIDED BY TSRA OUTFLOW. THIS BOUNDARY MAY BECOME A PLAYER AGAIN TODAY AS THE ATMOSPHERE HEATS BACK UP. BOUNDARY LAYER MOISTURE IS HIGH. A NEGATIVE FACTOR WILL BE AN APPARENT LACK OF UPPER LEVEL SUPPORT. MY CWA IS IN BETWEEN THE STRONGER NORTHERN BRANCH OF THE WESTERLIES AND AN EAST FLOW ACROSS TX. IM NOT GOING TO CHANGE PREVIOUS POPS TOO MUCH, WHICH IS LOWER POPS THAN YESTERDAY (WHEN THERE WAS A WEAK S/WV TROUGH IN EASTERN COLORADO POISED TO HEAD EAST) BUT STILL KEEPING A CHANCE GOING. MAX TEMPS THIS AFTERNOON TO BE FAIRLY SIMILAR TO MONDAY BUT WHICH ARE ALSO QUITE A BIT HIGHER THAN SOME OF THE MOS FCST NUMBERS. THERE MAY BE A BIT MORE SUBSIDENCE ON WEDNESDAY WHICH WILL FURTHER LOWER TSRA CHANCES. STILL THERE WILL BE ENOUGH INSTABILITY TO FIRE AT LEAST ISOLATED ACTIVITY. TEMPS ON WEDNESDAY WILL BE A FEW DEGREES WARMER THAN TODAYS EXPECTED READINGS. DAYS 3-7... THERE HAS BEEN LITTLE CHANGE TO THE FORECAST REASONING THAT IVE LAID OUT THE PAST 2 DAYS. A SOLID GSDM (WB, FEB 2007) STAGE 1 REGIME IS IN PLACE AND WILL CONTINUE THROUGH AT LEAST WEEK 1. THE WESTERLIES WILL GRADUALLY SHIFT SOUTH MOST LIKELY DUE TO THE SEASONAL CYCLE, FORCING THE UPPER RIDGE OVER THE NORTHERN ROCKIES/PLAINS TO ALSO SHIFT SOUTH OVER KANSAS BY LATE IN THE WEEK. BEFORE THIS OCCURS, A WEAK FRONTAL BOUNDARY FROM A FAST MOVING SHORTWAVE TROUGH ALONG THE CANADIAN BORDER WILL DROP SOUTH INTO NORTHERN KANSAS AND STALL ON THURSDAY. THE BOUNDARY WILL FOCUS AT LEAST ISOLATED ACTIVITY DURING THE AFTERNOON AND EVENING. INCREASED POPS SOME, BUT STILL KEPT THEM IN THE SLGT CHC CATEGORY AS STORM COVERAGE MAY NOT BE IMPRESSIVE WITH RISING UPPER HEIGHTS OVER THE HIGH PLAINS. THE MODELS AGREE THAT THE CENTER OF THE UPPER HIGH WILL BE IN THE NEIGHBORHOOD ON SATURDAY SO AM NOT TOO OPTIMISTIC THAT ANY STORMS WILL FORM IN MY CWA, EVEN ALONG THE LEE TROUGH. I BACKED OFF TO ONLY A 10 ISOLATED POP IN THE NORTHWEST. I WOULD STILL NOT BE SURPRISED TO SEE SOME TRIPLE DIGIT READINGS IN MY CWA OVER THE WEEKEND, BUT PREVIOUS SHIFT TRENDED TEMPS UPWARD INTO THE MID TO UPPER 90S AND THIS SHOULD DO FOR NOW. THE GFS GOES OFF ON ITS OWN TOWARD THE END OF THE WEEKEND, DIGGING A TROUGH OVER THE GREAT LAKES AND BRINGING A FRONT DOWN INTO KANSAS. THIS STAGE 2 LIKE RESPONSE SEEMS A BIT FAST AND IS NOT SUPPORTED BY THE WEATHER CLIMATE DATA. SURE ENOUGH, THE OTHER DETERMINISTIC MODELS KEEP THE PATTERN FAIRLY ZONAL ACROSS THE GREAT LAKES, SO IN SUMMARY THE GFS SHOULD BE THROWN OUT FROM SUNDAY ON. WILL BE INTERESTING TO SEE WHEN THE CONVECTIVE FORCING CAN GET ORGANIZED OVER THE WESTERN PACIFIC AND MAYBE SHIFT US OUT OF THE STAGNANT STAGE 1 TO A STAGE 2 REGIME. THIS MAY VERY WELL OCCUR DURING WEEK 2. && .AVIATION... MORNING THUNDERSTORMS AND LOW CIGS/VSBYS WILL BE THE MAIN FORECAST CHALLENGES THIS MORNING. STORM ACTIVITY SHOULD BE EXITING THE AREA BY 12Z SO AM NOT ANTICIPATING A MENTION OF THIS IN THE UPCOMING 12Z TAFS. GIVEN THE FAIRLY MOIST CONDITIONS NEAR THE GROUND, IFR/LIFR STRATUS WILL LIKELY REDEVELOP IN SPOTS THIS MORNING AND THEN BURN OFF BY 16Z OR SO. ANOTHER SHOT OF SOME WIDELY SCATTERED STORMS WILL ARRIVE BY THIS AFTERNOON, ALTHOUGH COVERAGE WILL NOT BE AS EXTENSIVE AS YESTERDAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 89 67 91 68 / 30 30 20 20 GCK 89 66 91 68 / 30 20 10 10 EHA 93 65 94 66 / 20 20 10 10 LBL 91 66 93 67 / 30 20 20 20 HYS 86 66 88 69 / 40 30 20 20 P28 90 71 92 72 / 40 30 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN07/27
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 548 AM CDT TUE JUL 31 2007 KSZ043-044-061>066-074>081-084>090-011100- SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD- STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON- STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 548 AM CDT TUE JUL 31 2007 /448 AM MDT TUE JUL 31 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ030-031-045-046-011100- TREGO-ELLIS-NESS-RUSH- 548 AM CDT TUE JUL 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE ENDING EARLY THIS MORNING BUT RESIDUAL RUNOFF FROM VERY HEAVY RAINS WILL CONTINUE FOR MUCH OF THE DAY. THEN THERE MAY BE REDEVELOPMENT OF AT LEAST SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING OVER THE SAME GENERAL AREA. FLOODING ISSUES, AT LEAST IN LOW LYING AREAS, WILL BE A CONCERN AS WATER DRAINS OFF FIELDS. PERSONS ALONG THE WALNUT CREEK FROM EASTERN NESS COUNTY INTO THE RUSH CENTER AREA SHOULD MONITOR LEVELS CLOSELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
The national radar mosaic for the moment the first event began.
4 heavy rain. Local standard time, as filed.
There was an unconfirmed report of 10 inches of rainfall overnight.
Six inches of rain fell overnight and early in the morning.
Four and one half inches of rain fell overnight and early in the morning.
Rainfall of 3.30 inches fell overnight.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51289, 51287, 51288, 51290.